MAUDE Adverse Event Report: GYRUS ACMI, INC. CUT/FCP,5MM/33CM DES III (5/PK); FORCEPS

GYRUS ACMI, INC. CUT/FCP,5MM/33CM DES III (5/PK); FORCEPS
Model Number 3006
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus while preparing for use, the cut/fcp,5mm/33cm des iii (5/pk) taken out of the case and the edge is damaged and exposed to air.There were no reports of patient harm associated with this event.
 
Additional Manufacturer Narrative
The device has been received to date.However, the evaluation is anticipated, but has not begun yet.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time, however, if additional information becomes available, this report will be supplemented accordingly.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device was returned in the original packaging.Two of the corners of the packaging were cracked and damaged, which exposed the handpiece.Several cracks were observed near the handle portion on the plastic packaging.The sterile white paper seal had no signs of puncture, water damage, or tears.The label on the sterile white paper seal had no indications of damage as it was still legible.The device inside of the packaging was in good condition with no signs of damage to the distal end, as well as the handle or loose parts inside of the packaging.Based on the evaluation, the most possible cause of the issue could likely be attributed to damage during transportation or storage.The instruction manual identifies the following verbiage, which may have prevented the phenomenon: ¿carefully remove the device from its shipping package.Inspect to ensure no damage has occurred during transit or storage.Do not use this device if the packaging or device is damaged." olympus will continue to monitor field performance for this device.

Brand Name
CUT/FCP,5MM/33CM DES III (5/PK)
Common Device Name
FORCEPS
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
9600 louisiana avenue north
brooklyn park, MN 55445
5082077661
MDR Report Key15735217
Report Number3011050570-2022-00121
Device Sequence Number17733477
Product Code KGE
UDI-Device Identifier00821925035898
UDI-Public00821925035898
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K023492
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3006
Device Lot NumberFR234887
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2022
Supplement Date Received by Manufacturer11/10/2022
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown